| Model Number |
656320S |
| Medical Device Problem Code |
Positioning Failure (1158)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/25/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
Event or Problem Description
As reported: "the locking screw did not lock to the variax dr plate.No screw was used for that screw hole (the most distal, second screw hole from ulnar side).".
Additional Manufacturer Narrative
The reported event could be confirmed.The device inspection revealed the following: the identification of the returned locking screw was confirmed based on the catalog # and the lot # marked.The threads below the head, intended for locking, are heavily worn out and deformed.The wear observed is most probably due to excessive torque applied when inserting the screw and due to possible screw angulation outside of the range of -15° to 15°.The screw was tested with a fully functional variax distal radius plate.The screw kept spinning on the hole and the locking could not be performed as intended.Therefore, the functionality of the device could not be given and the reported event was confirmed.Based on investigation, the root cause was attributed to an user related issue.The screw could not be properly locked in the plate due to the damages observed on the screw's threads, most probably resulting from mishandling.Related to post market surveillance activities, a potential non-conformity report was initiated to address similar events related to the variaax2 locking feature.The deep investigation of the nc revealed that the application of over torque during insertion was the root cause of the event.This leads to the damage of the smart lock technology below the head.As a reminder, the operative technique clearly states that the proper use of the screw should prevent this deformation from happening: ¿caution ¿ with the use of variable speed power systems, the surgeon should initially reduce the power to the lowest setting.¿ final tightening of the screw should be performed by hand to avoid damaging the screw-plate interface.¿ a review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.If more information is provided, the case will be reassessed.
Event or Problem Description